Prescription for Weight Gain
by A. Grano
With prescription drug use on the rise, more and more people are becoming aware of the unwanted side effects of the medications they are taking. According to a report from the CDC, which appears to be on the conservative side relative to other studies, over 48% of Americans 20 to 59 years old take at least one prescription on a regular basis, and over 76% of Americans 60 or older take two or more.
An article from Scope, the Stanford School of Medicine’s blog, recently noted that many commonly prescribed medications can have adverse effects on the waistline and lead to a condition known as iatrogenic—or drug-induced—obesity.
For people already suffering from the symptoms of their primary health conditions, having to deal with the emotional and physical consequences of subsequent weight gain only adds to their pain, at times both literally and figuratively.
In an article on FoxNews.com, Alex Crees says that steroid medications can slow the metabolism and anti-depressants can affect appetite and lead to weight gain. Crees adds that beta blockers for high blood pressure, glaucoma and migraines can all negatively impact healthy weight efforts by decreasing energy levels and making exercise more difficult. The article by Crees even mentions antibiotics as a cause of weight gain in children.
Exploring natural methods to help manage symptoms of ailments can offer numerous benefits, including a reduced risk of side effects as a result of prescription medications.
Homeopathic remedies work to relieve the symptoms of a condition and herbal remedies support healthy systemic functioning. When taken together, natural remedies provide a highly effective way to balance physical and psychological health.
- National Center for Health Statistics, “NCHS Data Brief No. 42: September 2010,” CDC.gov.
- Scope, “When Medications Cause Severe Obesity,” Stanford School of Medicine.
- Alex Crees, “Are Your Prescription Pills Making You Gain Weight?” FoxNews.com.
- Native.R. www.gooddeedsmall.com